Page 1 of 3 123 LastLast
Results 1 to 10 of 23

Thread: antidepressants page

  1. #1
    Dragonfly32's Avatar
    Dragonfly32 is offline Member
    Join Date
    Oct 2011
    Location
    New Zealand
    Posts
    42

    antidepressants

    Primal Fuel
    Hi all sorry this is such a messy question for my first post!

    i have a question re my fluoxetine (prozac) i was prescribed it for long term serotonin deficiency and a post natal flare up of depression. Ive been on it for a year and have been eating primal since september '11
    because it increases serotonin uptake i was wondering whther because the primal nutrition contains alot of serotonin boosting foods whether anyone could tell me whether im overloading my system with serotonin, ive noticed my anxiety levels go back up and im tired alot as well.
    thank you

  2. #2
    bryanccfshr's Avatar
    bryanccfshr is offline Senior Member
    Join Date
    Sep 2011
    Location
    Durango, Colorado
    Posts
    285
    You should proceed carefully. Antidepressants are being over prescribed to manage health issues that arise from modern living. If you are living primally(not just diet but managing lifestyle with exercise, sun and proper sleep) you should talk to your doctor about coming off of them if you desire to come off of them . You should do this under the observation of a physician as coming off of them to suddenly can be worse than the antidepressants themselves. Good luck and please talk to your doctor about this if you come to the conclusion you want to remove yourself from the medication.
    Integrity is what we do when nobody's watching.

  3. #3
    Grizz's Avatar
    Grizz is offline Banned
    Join Date
    Sep 2010
    Location
    USA
    Posts
    3,879
    I agree that weaning yourself of Prozac should be done slowly and carefully, but it MUST be done to save your brains.

    You are suffering from a micronutrient deficiency and the easy way out is always anti-depressants. Doctors always treat a symptom, they never cure the symptom. There is NO MONEY to be made curing people. The MOST probable source of your problem is:
    1) Vitamin D3 deficiency. You should immediately start on 10,000 IU of Vitamin D3 and in 3 months test your blood level to be between 70 and 100 ng/ml. At home test kit for $65 and at your nearby Lab Corp $50, details below the line.
    2) Iodine Deficiency. You are extremely likely to be severely deficient in iodine in your diet. Take 1 mg daily of Kelp Supplements per Dr. Davis
    Stain your skin with iodine and see how long it takes for the stain to disappear. If it disappears in > 6 hours then you are OK - If it disappears in minutes then you are severely deficient. Google Iodine Skin Test.

    I assume you have given up on all grains & bread. This is the 3rd likely cause.

    Grizz

  4. #4
    Dragonfly32's Avatar
    Dragonfly32 is offline Member
    Join Date
    Oct 2011
    Location
    New Zealand
    Posts
    42
    thank you both, i have made an appt to see my GP just now, i take fermented cod liver oil (green pastures) and a multi at the moment, def given up on grains . I def want to come off them i just don't want to end up in the mess i was in when i started them! but looking back at my diet, mum says that until i started buying junk as a teenager i was never sick at all so im convinced primal is the solution and my asthma disappearing as well boosts this. I want to be healthy and med free!

  5. #5
    namelesswonder's Avatar
    namelesswonder is online now Moderator
    Join Date
    Jul 2011
    Location
    MA, USA
    Posts
    12,122
    Especially if you are feeling increased anxiety I would recommend starting by decreasing your dose of anti-depressants. It's entirely possible that a primal way of eating will reduce if not eliminate your feelings of depression and anxiety. It reduced mine, and now I take supplements to manage my serotonin levels (have been on Celexa, Prozac, and Lexapro). I take 5-HTP now, and may try sam-e.
    Journal on depression/anxiety
    Currently trying to figure out WTF to eat (for IBS-C).

  6. #6
    Dragonfly32's Avatar
    Dragonfly32 is offline Member
    Join Date
    Oct 2011
    Location
    New Zealand
    Posts
    42
    Quote Originally Posted by namelesswonder View Post
    Especially if you are feeling increased anxiety I would recommend starting by decreasing your dose of anti-depressants. It's entirely possible that a primal way of eating will reduce if not eliminate your feelings of depression and anxiety. It reduced mine, and now I take supplements to manage my serotonin levels (have been on Celexa, Prozac, and Lexapro). I take 5-HTP now, and may try sam-e.
    Thank you i was taking 5HTP before i was put on AD's, thank you for the reminder

  7. #7
    brachiate's Avatar
    brachiate is offline Senior Member
    Join Date
    Sep 2011
    Posts
    108
    Quote Originally Posted by Grizz View Post
    I agree that weaning yourself of Prozac should be done slowly and carefully, but it MUST be done to save your brains.

    You are suffering from a micronutrient deficiency and the easy way out is always anti-depressants. Doctors always treat a symptom, they never cure the symptom. There is NO MONEY to be made curing people. The MOST probable source of your problem is:
    1) Vitamin D3 deficiency. You should immediately start on 10,000 IU of Vitamin D3 and in 3 months test your blood level to be between 70 and 100 ng/ml. At home test kit for $65 and at your nearby Lab Corp $50, details below the line.
    2) Iodine Deficiency. You are extremely likely to be severely deficient in iodine in your diet. Take 1 mg daily of Kelp Supplements per Dr. Davis
    Stain your skin with iodine and see how long it takes for the stain to disappear. If it disappears in > 6 hours then you are OK - If it disappears in minutes then you are severely deficient. Google Iodine Skin Test.

    I assume you have given up on all grains & bread. This is the 3rd likely cause.

    Grizz
    "The whole problem with the world is that fools and fanatics are always so certain of themselves, but wiser people so full of doubts".
    The trouble with the rat race is that even if you win, you're still a rat.
    (Lily Tomlin)

    I take life easier than almost anyone I know, but when I exercise I do it as though my life depends on it (which it does).
    (Arthur De Vany)

  8. #8
    fusji's Avatar
    fusji is offline Junior Member
    Join Date
    Jan 2012
    Posts
    4
    I def want to come off them i just don't want to end up in the mess i was in when i started them!

  9. #9
    Dragonfly32's Avatar
    Dragonfly32 is offline Member
    Join Date
    Oct 2011
    Location
    New Zealand
    Posts
    42
    start weaning off them tomorrow YAY!!! and my asthma meds as well, yay for being strong and healthy!

  10. #10
    Join Date
    Jan 2012
    Location
    NSW Australia
    Posts
    90
    I went off Effexor and it was horrible experience. They weren't doing anything for me and my diet wasn't the best so I decided to go an alternate route with a good diet and a few supplements. I tried slowly cutting down but it was tedious and was making me sick so I just decided to stop cold turkey. It was a really rough couple of weeks, I'm glad it's over with but I wouldn't recommend it. I hear Fluxotine isn't half as bad as effexor though.
    I now take 5000UI Vitamin D and Cod liver oil and try to get more sunlight and a regular sleep pattern and it's working out well.

Page 1 of 3 123 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •